Alert archive / Puerto Rico / Flash Flood Watches in 2012
Flash Flood Watch 4, NWS JSJ
NWS JSJ issued this flash flood watch at Jul 30, 2012, 8:39 PM CDT. It took effect at Jul 31, 2012, 1:00 AM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2012, 8:39 PM CDT (01:39 UTC)
- In effect from
- Jul 31, 2012, 1:00 AM CDT
- Expired
- Jul 31, 2012, 6:08 PM CDT
- In force
- 17 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
247 WGCA62 TJSJ 310139 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 939 PM AST MON JUL 30 2012 PRZ001>006-012-013-VIZ001-002-311000- /O.CAN.TJSJ.FF.A.0003.000000T0000Z-120731T2000Z/ /O.NEW.TJSJ.FF.A.0004.120731T0600Z-120731T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...CULEBRA...ESPERANZA... ANNA'S RETREAT...CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST... CHARLOTTE AMALIE WEST...CRUZ BAY...CHRISTIANSTED...FREDERIKSTED... FREDERIKSTED SOUTHEAST...GROVE PLACE 939 PM AST MON JUL 30 2012 ...FLASH FLOOD WATCH IN EFFECT FROM 2 AM AST TUESDAY THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO... CENTRAL INTERIOR...CULEBRA...EASTERN INTERIOR...NORTH CENTRAL... NORTHEAST...SAN JUAN AND VICINITY...SOUTHEAST AND VIEQUES. IN VIRGIN ISLANDS...ST CROIX AND ST. THOMAS/ST. JOHN/ADJACENT ISLANDS. * FROM 2 AM AST TUESDAY THROUGH TUESDAY AFTERNOON * SHOWERS AND THUNDERSTORMS STILL APPEAR LIKELY OVERNIGHT THROUGH TUESDAY AS TROPICAL WAVE CONTINUES TO MOVE ACROSS THE LOCAL AREA. THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS LOOKS TO BE BETWEEN 5 AM AND 11 AM ACROSS EASTERN PUERTO RICO AND THE VIRGIN ISLANDS. SHOWERS AND THUNDERSTORMS MAY CONTAIN HEAVY RAINFALL AND PRODUCE SEVERAL INCHES OF RAIN IN A SHORT PERIOD OF TIME WHICH MAY LEAD TO FLASH FLOODING OF SMALL STREAMS AND URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$ PRZ007>011-311000- /O.CAN.TJSJ.FF.A.0003.000000T0000Z-120731T2000Z/ /O.NEW.TJSJ.FF.A.0004.120731T1500Z-120731T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PONCE AND VICINITY-NORTHWEST-WESTERN INTERIOR-MAYAGUEZ AND VICINITY- SOUTHWEST- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES... ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS 939 PM AST MON JUL 30 2012 ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF PUERTO RICO...INCLUDING THE FOLLOWING AREAS...MAYAGUEZ AND VICINITY...NORTHWEST...PONCE AND VICINITY...SOUTHWEST AND WESTERN INTERIOR. * FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON * SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY TUESDAY AFTERNOON ACROSS THE WESTERN HALF OF PUERTO RICO. SHOWERS AND THUNDERSTORMS MAY CONTAIN HEAVY RAINFALL AND PRODUCE FLOODING IN URBAN AND POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$
4 follow-up statements
557 WGCA62 TJSJ 310832 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 432 AM AST TUE JUL 31 2012 PRZ007>011-312000- /O.EXT.TJSJ.FF.A.0004.120731T0832Z-120731T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PONCE AND VICINITY-NORTHWEST-WESTERN INTERIOR-MAYAGUEZ AND VICINITY- SOUTHWEST- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES... ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS 432 AM AST TUE JUL 31 2012 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 4 PM AST THIS AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF PUERTO RICO...INCLUDING THE FOLLOWING AREAS... MAYAGUEZ AND VICINITY...NORTHWEST...PONCE AND VICINITY... SOUTHWEST AND WESTERN INTERIOR. * UNTIL 4 PM AST THIS AFTERNOON * SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY TUESDAY AFTERNOON ACROSS THE WESTERN HALF OF PUERTO RICO. SHOWERS AND THUNDERSTORMS MAY CONTAIN HEAVY RAINFALL AND PRODUCE FLOODING IN URBAN AND POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$ PRZ001>006-012-013-VIZ001-002-312000- /O.CON.TJSJ.FF.A.0004.000000T0000Z-120731T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...CULEBRA...ESPERANZA... ANNA'S RETREAT...CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST... CHARLOTTE AMALIE WEST...CRUZ BAY...CHRISTIANSTED...FREDERIKSTED... FREDERIKSTED SOUTHEAST...GROVE PLACE 432 AM AST TUE JUL 31 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO...CENTRAL INTERIOR...CULEBRA... EASTERN INTERIOR...NORTH CENTRAL...NORTHEAST...SAN JUAN AND VICINITY...SOUTHEAST AND VIEQUES. IN VIRGIN ISLANDS...ST CROIX AND ST. THOMAS/ST. JOHN/ADJACENT ISLANDS. * UNTIL 4 PM AST THIS AFTERNOON * SHOWERS AND THUNDERSTORMS STILL APPEAR LIKELY OVERNIGHT THROUGH TUESDAY AS TROPICAL WAVE CONTINUES TO MOVE ACROSS THE LOCAL AREA. THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS LOOKS TO BE BETWEEN 5 AM AND 11 AM ACROSS EASTERN PUERTO RICO AND THE VIRGIN ISLANDS. SHOWERS AND THUNDERSTORMS MAY CONTAIN HEAVY RAINFALL AND PRODUCE SEVERAL INCHES OF RAIN IN A SHORT PERIOD OF TIME WHICH MAY LEAD TO FLASH FLOODING OF SMALL STREAMS AND URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$
413 WGCA62 TJSJ 310843 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 443 AM AST TUE JUL 31 2012 PRZ001>013-VIZ001-002-312000- /O.CON.TJSJ.FF.A.0004.000000T0000Z-120731T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES... ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO... LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE... CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY... CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE 443 AM AST TUE JUL 31 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO...CENTRAL INTERIOR...CULEBRA... EASTERN INTERIOR...MAYAGUEZ AND VICINITY...NORTH CENTRAL... NORTHEAST...NORTHWEST...PONCE AND VICINITY...SAN JUAN AND VICINITY...SOUTHEAST...SOUTHWEST...VIEQUES AND WESTERN INTERIOR. IN VIRGIN ISLANDS...ST CROIX AND ST. THOMAS/ST. JOHN/ADJACENT ISLANDS. * UNTIL 4 PM AST THIS AFTERNOON * SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE U.S. VIRGIN ISLANDS AND THE EASTERN AND SOUTHERN PORTIONS OF PUERTO RICO THROUGH LATE MORNING. THESE SHOWERS MAY CONTAIN HEAVY RAINFALL AND PRODUCE SEVERAL INCHES OF RAIN IN A SHORT PERIOD OF TIME WHICH MAY LEAD TO FLASH FLOODING OF SMALL STREAMS AND URBAN AREAS. SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL DEVELOP ALONG THE INTERIOR...NORTHERN AND WESTERN PORTIONS PUERTO RICO DURING THE AFTERNOON HOURS. THE POTENTIAL FOR FLASH FLOOD TO OCCUR WILL REMAIN HIGH THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$
403 WGCA62 TJSJ 311200 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 800 AM AST TUE JUL 31 2012 PRZ001>013-VIZ001-002-010000- /O.EXT.TJSJ.FF.A.0004.000000T0000Z-120801T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES... ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO... LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE... CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY... CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE 800 AM AST TUE JUL 31 2012 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH HAS BEEN EXTENDED FOR * FOR ALL OF PUERTO RICO AND THE UNITED STATES VIRGIN ISLANDS. * THROUGH THIS EVENING * SHOWERS AND THUNDERSTORMS ARE REDEVELOPING BEHIND THE TROPICAL WAVE WHICH HAS PASSED PUERTO RICO ON A WESTWARD COURSE. INTERMITTENT HEAVY RAIN WILL OCCUR OVER MANY AREAS GENERATING ONE TO TWO INCHES OF RAIN OVER THE GENERAL AREA AND UP TO FOUR INCHES OVER A FEW AREAS. THE HEAVY SHOWERS AND THUNDERSTORMS WILL INCREASE THROUGH THE AFTERNOON AND LINGER INTO THE EVENING HOURS. THEREFORE THE FLASH FLOOD WATCH HAS BEEN EXTENDED UNTIL 8 PM AST FOR ALL OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS. * SOILS ARE BEGINNING TO SATURATE AND SOME RIVERS WILL BEGIN RUNNING HIGHER WITH THE POTENTIAL FOR SOME FLOODING. IN STEEP TERRAIN MUDSLIDES WILL BE POSSIBLE. VERY HEAVY RAIN WILL ALSO CAUSE SOME POORLY DRAINED AREAS TO FLOOD BADLY AND MAY MAKE SOME ROADS IMPASSABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$
830 WGCA62 TJSJ 312308 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 708 PM AST TUE JUL 31 2012 PRZ001>013-VIZ001-002-010015- /O.CAN.TJSJ.FF.A.0004.000000T0000Z-120801T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES... ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO... LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE... CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY... CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE 708 PM AST TUE JUL 31 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS HAS BEEN CANCELLED. THE RISK OF HEAVY RAINFALL HAS DIMINISHED CONSIDERABLY THAT FLASH FLOODING APPEARS UNLIKELY. WHILE SHOWERS OR THUNDERSTORMS ARE STILL POSSIBLE TONIGHT ACROSS THE EASTERN THIRD PUERTO RICO ANY FLOODING WOULD BE LOCALIZED. $$ ROSA
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Jul 30, 2:23 PM CDT, 6 hours 16 minutes earlier.
Area forecast discussion, Jul 30, 2:23 PM CDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
323 PM AST MON JUL 30 2012
.SYNOPSIS...AN UNSETTLED WEATHER PATTERN WILL CONTINUE TO PREVAIL
ACROSS THE LOCAL ISLANDS FOR THE NEXT 36 HOURS OR SO AS TROPICAL
WAVE AND ITS ASSOCIATED MOISTURE CONTINUE TO MOVE ACROSS THE
EASTERN CARIBBEAN.
&&
.DISCUSSION...TROPICAL WAVE AND ITS ASSOCIATED MOISTURE...NOW
LOCATED ALONG 64 WEST...WILL CONTINUE TO MOVE WEST ACROSS THE
EASTERN CARIBBEAN THIS EVENING. THIS ACTIVE WAVE WILL CONTINUE
TO INTERACT WITH AN UPPER LEVEL TROUGH NORTH OF THE AREA
RESULTING IN NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ACROSS
THE LOCAL ISLANDS DURING THE NEXT 36 HOURS OR SO. AS A RESULT...
CONTINUE TO EXPECT...PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL...
GUSTY WINDS AS WELL AS SOME LOCALIZED FLOODING ACROSS PORTION OF
THE LOCAL ISLANDS...ESPECIALLY ACROSS THE EASTERN HALF OF PUERTO
RICO AS WELL AS THE SOUTHERN SLOPES OF THE ISLAND. IN FACT...A
FLASH FLOOD WATCH HAS BEEN ISSUED FOR PUERTO RICO AND THE U.S.
VIRGIN ISLANDS DUE TO THE FLOODING POTENTIAL THIS EVENING AND
OVERNIGHT.
AFOREMENTIONED UPPER LEVEL TROUGH WILL CONTINUE TO MOVE NORTH
AS RIDGE PATTERN ESTABLISHES FROM THE WEST. MEANWHILE...DEEP
TROPICAL MOISTURE WILL CONTINUE TO POOL ACROSS THE EASTERN
CARIBBEAN THROUGH AT LEAST WEDNESDAY. THIS WILL CONTINUE TO
RESULT IN SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF THE LOCAL
ISLANDS THROUGH AT LEAST WEDNESDAY. A DRIER AND MORE STABLE AIR
MASS IS EXPECTED TO REACH THE LOCAL ISLANDS ON THURSDAY...HOWEVER
AFTERNOON SHOWERS AND THUNDERSTORMS CAN BE RULED OUT DUE TO LOCAL
EFFECTS AND LINGERING MOISTURE. LOOKING AHEAD...AN ACTIVE TROPICAL
WAVE IS EXPECTED TO REACH THE LOCAL ISLANDS EARLY NEXT WEEK
BRINGING SHOWERS...THUNDERSTORMS AND GUSTY WINDS.
&&
.AVIATION...SHRA/ISOLD TSRA WITH SCT-BKN CLD LYRS BTW 018-050K FT
CONTD TO MOVE WESTWARDS ACROSS ERN AND BTW NRN LEEWARDS AND VIRGIN
ISLANDS. CLUSTERS OF CONVECTIVE OUTFLOWS NOTED IN ADVANCE OF THE
APPROACHING TROPICAL WAVE EN ROUTE BTW PR AND THE NRN LEEWARDS
WITH ISOLD EMBEDDED CB WITH MAX TOPS ESTIMATED BTW 300-350K
FT...ESPECIALLY VCNTY TCNM...TKPN... AND TAPA. EXPCT THIS AND
ADDITIONAL CONVECTIVE ACTIVITY TO CONTINUE WESTWARD AND BRIEFLY
AFFECT TISX AND TIST DURG REST OF AFTN...THEN SPREAD ACROSS
PR...TJSJ...TJNR AND THE REST OF THE TAF SITES. SFC WND GUST OF
25-35 KTS OR HIGHER WILL BE LIKELY AT ALL TAF SITES LATER TODAY
ESPECIALLY ACCOMPANYING THE MODERATE TO STRONG TSTMS.
&&
.MARINE...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE
REGIONAL WATERS AS AFOREMENTIONED TROPICAL WAVE MOVES ACROSS THE
LOCAL AREA. SEAS OF UP TO 7 FEET EXPECTED ACROSS THE OFF SHORE
ATLANTIC WATERS WITH WINDS OF UP TO 23 KNOTS. LOCALLY HIGHER WINDS
AND WAVES CAN BE EXPECTED NEAR THE STRONGEST SHOWERS AND THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 78 89 78 89 / 60 60 40 40
STT 80 90 80 89 / 60 60 50 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR CENTRAL INTERIOR-
CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.
VI...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
COASTAL WATERS...
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT AST
TUESDAY NIGHT FOR ATLC WATERS OF PUERTO RICO AND USVI FROM
10NM TO 19.5N.
&&
09/23Hazardous weather outlook, Jul 30, 4:32 AM CDT, 16 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 532 AM AST MON JUL 30 2012 AMZ710>745-PRZ001>013-310945- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 532 AM AST MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN ACTIVE TROPICAL WAVE IS FORECAST TO MOVE ACROSS THE REGION TONIGHT GENERATING SHOWERS AND THUNDERSTORMS WITH STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL TONIGHT THROUGH TUESDAY. MARINE CONDITIONS WILL DETERIORATE IN THE NEXT 18 TO 24 HOURS AS THE TROPICAL WAVE MOVES ACROSS THE REGIONAL WATERS. A SMALL CRAFT ADVISORY WILL BE IN IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING DUE TO WINDS AND CHOPPY SEAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TRAILING MOISTURE ASSOCIATED TO THE TROPICAL WAVE IS EXPECTED TO LINGER THROUGH AT LEAST WEDNESDAY...MAINTAINING SHOWERS AND THUNDERSTORM ACTIVITY ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS WILL BE APPRECIATED MAINLY LATER TONIGHT AND TUESDAY MORNING. AMZ715-725-VIZ001-002-310945- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 532 AM AST MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN ACTIVE TROPICAL WAVE IS FORECAST TO MOVE ACROSS THE REGION THIS EVENING GENERATING SHOWERS AND THUNDERSTORMS WITH STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL THROUGH TUESDAY. TRAILING MOISTURE ASSOCIATED WITH THIS SYSTEM IS EXPECTED TO LINGER THROUGH AT LEAST WEDNESDAY...MAINTAINING SHOWERS AND THUNDERSTORM ACTIVITY ACROSS THE REGION. MARINE CONDITIONS WILL DETERIORATE IN THE NEXT 18 TO 24 HOURS AS THE TROPICAL WAVE MOVES ACROSS THE REGIONAL WATERS. A SMALL CRAFT ADVISORY WILL BE IN IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING DUE TO WINDS AND CHOPPY SEAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TRAILING MOISTURE ASSOCIATED TO THE TROPICAL WAVE IS EXPECTED TO LINGER THROUGH AT LEAST WEDNESDAY...MAINTAINING SHOWERS AND THUNDERSTORM ACTIVITY ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS WILL BE APPRECIATED MAINLY LATER TONIGHT AND TUESDAY MORNING.
In the hours before
Special weather statement, Jul 30, 2:50 PM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 350 PM AST MON JUL 30 2012 PRC001-013-017-027-039-047-054-065-073-081-091-101-107-141-143-145- 302030- BARCELONETA PR-CIALES PR-COROZAL PR-FLORIDA PR-HATILLO PR-JAYUYA PR- LARES PR-MANATI PR-MOROVIS PR-OROCOVIS PR-UTUADO PR-VEGA ALTA PR- VEGA BAJA PR-ADJUNTAS PR-ARECIBO PR-CAMUY PR- 350 PM AST MON JUL 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS OVER NORTH CENTRAL PUERTO RICO... AT 345 PM AST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MOROVIS MOVING WEST AT 25 MPH. INTENSE LIGHTNING AS WELL AS STRONG WINDS UP TO 45 MPH CAN BE EXPECTED WITH THIS STORM. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 30, 2:54 PM CDT, 5 hours 45 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 350 PM AST LUNES 30 DE JULIO DE 2012 PRC001-013-017-027-039-047-054-065-073-081-091-101-107-141-143-145- 302030- BARCELONETA PR-CIALES PR-COROZAL PR-FLORIDA PR-HATILLO PR-JAYUYA PR- LARES PR-MANATI PR-MOROVIS PR-OROCOVIS PR-UTUADO PR-VEGA ALTA PR- VEGA BAJA PR-ADJUNTAS PR-ARECIBO PR-CAMUY PR- 350 PM AST LUNES 30 DE JULIO DE 2012 ...ADVERTENCIA DE TIEMPO SIGNIFICATIVO POR FUERTES TRONADAS SOBRE EL NORTE CENTERAL DE PUERTO RICO... A LAS 3:45 PM AST...EL RADAR DOPPLER DEL SERVICIO NACIONAL DE METEOROLOGIA INDICO UNA FUERTE TRONADA SOBRE MOROVIS MOVIENDOSE HACIA EL OESTE A 25 MPH. RELAMPAGOS INTENSOS AL IGUAL QUE VIENTOS EN RAFAGAS DE HASTA 45 MPH PUEDEN ESPERARSE CON ESTA TORMENTA. RELAMPAGOS INTENSOS HAN SIDO REPORTADOS CON ESTA TORMENTA. SI SE ENCUENTRA AL AIRE LIBRE...MANTENGASE ALEJADO DE OBJETOS ALTOS COMO LOS ARBOLES. MUEVASE AL INTERIOR SI ES POSIBLE. CUANDO ESTE BAJO TECHO...MANTENGASE ALEJADO DE LAS VENTANAS Y PUERTAS Y EVITE USAR EL TELEFONO A MENOS QUE SEA UNA EMERGENCIA. TRATE DE DESCONECTAR CUALQUIER EQUIPO ELECTRICO INNECESARIO ANTES DE QUE AL TORMENTA SE ACERQUE.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:52 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 31, 8:24 AM CDT | Special Marine Warning | JSJ | 21 min | |
| Jul 31, 9:06 AM CDT | Special Marine Warning | JSJ | 39 min | |
| Jul 31, 10:44 AM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Jul 31, 11:50 AM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Watches in Puerto Rico, 2012Flash Flood Watches in U.S. Virgin Islands, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.